Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 109, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 17, 2021, 6:40 AM CDT for Arkansas County, Desha County, Arkansas. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2021, 6:40 AM CDT (11:40 UTC)
- Expired
- Jul 17, 2021, 11:35 AM CDT
- In force
- 5 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Arkansas County, AR, Desha County, AR
The radar
The Little Rock radar (KLZK), 151 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 9:00 AM CDT | HEAVY RAIN 6.49 | Kelso, AR | THE OBSERVER AT KELSO REPORTED 6.49 INCHES OF RAIN IN THE LAST TWENTY HOURS ENDING AT 900 AM THIS MORNING. |
| Jul 17, 9:45 AM CDT | HEAVY RAIN 6.55 | Rohwer, AR | THE OBSERVER AT ROHWER REPORTED 6.55 INCHES OF RAIN IN THE LAST TWENTY FOUR HOURS ENDING AT 945 AM THIS MORNING. |
| Jul 17, 10:45 AM CDT | FLASH FLOOD | Rohwer, AR | HIGHWAY 1 WAS UNDER WATER AND IMPASSIBLE, AND IN THE PROCESS OF BEING CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 245 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
534
WGUS54 KLZK 171140
FFWLZK
ARC001-041-171445-
/O.NEW.KLZK.FF.W.0109.210717T1140Z-210717T1435Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
640 AM CDT Sat Jul 17 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Southeastern Arkansas County in southeastern Arkansas...
Desha County in southeastern Arkansas...
* Until 935 AM CDT.
* At 640 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar was estimating and
surface reports confirmed as much as one to two inches of rain in
portions of the warned area in less than one hour. Additional
heavy rainfall is expected, and as a result, flash flooding is
likely to occur.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pea Ridge, Dumas, Rohwer, Gillett, Arkansas City, Mitchellville,
Tillar, Watson, Winchester, Yancopin, Trusten Holder WMA,
Merrisach Lake, Kelso, Lucca Landing, Omega, McGehee, Reed,
Arkansas Post, Morgan Point Recreation Area and Pendleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3357 9144 3392 9154 3435 9125 3435 9108
3412 9112 3408 9087 3398 9109 3378 9099
3373 9115 3373 9114 3371 9113 3371 9112
3368 9103 3370 9121 3369 9122 3369 9123
3362 9113 3361 9113
FLASH FLOOD...RADAR INDICATED
$$
573 follow-up statements
882
WGUS74 KLZK 171334
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
834 AM CDT Sat Jul 17 2021
ARC001-041-171445-
/O.CON.KLZK.FF.W.0109.000000T0000Z-210717T1435Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Arkansas AR-Desha AR-
834 AM CDT Sat Jul 17 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 935 AM CDT THIS
MORNING FOR SOUTHEASTERN ARKANSAS AND DESHA COUNTIES...
At 834 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. The radar estimated 3 to more than 5
inches of rain in parts of Desha County, especially from Snow Lake
southwest toward Kelso and Rohwer. Rainfall rates are around 1 to 2
inches per hour. Given this much rain, flash flooding is likely
ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Pea Ridge, Dumas, Rohwer, Gillett, Arkansas City, Mitchellville,
Tillar, Watson, Winchester, Yancopin, Trusten Holder WMA,
Merrisach Lake, Kelso, Lucca Landing, Omega, McGehee, Reed,
Arkansas Post, Morgan Point Recreation Area and Pendleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3357 9144 3392 9154 3435 9125 3435 9108
3412 9112 3408 9087 3398 9109 3378 9099
3373 9115 3373 9114 3371 9113 3371 9112
3368 9103 3370 9121 3369 9122 3369 9123
3362 9113 3361 9113
FLASH FLOOD...RADAR INDICATED
$$
46855
WGUS54 KLZK 171430
FFWLZK
ARC001-041-171645-
/O.EXT.KLZK.FF.W.0109.000000T0000Z-210717T1635Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
930 AM CDT Sat Jul 17 2021
The National Weather Service in Little Rock has extended the
* Flash Flood Warning for...
Southeastern Arkansas County in southeastern Arkansas...
Desha County in southeastern Arkansas...
* Until 1135 AM CDT.
* At 930 AM CDT, Doppler radar continued showing showers and
isolated thunderstorms across the warned area. Rain has been
heaviest in Desha County, with radar estimating 3 to more than 5
inches of rain from Snow Lake and Yancopin to Kelso, Rohwer, and
McArthur. Rainfall rates are from a half inch to more than an inch
an hour. Given several inches of rain this morning, flash flooding
is likely ongoing.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Pea Ridge, Dumas, Rohwer, Gillett, Arkansas City, Mitchellville,
Tillar, Watson, Winchester, Yancopin, Trusten Holder WMA,
Merrisach Lake, Kelso, Lucca Landing, Omega, McGehee, Reed,
Arkansas Post, Morgan Point Recreation Area and Pendleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3357 9144 3392 9154 3435 9125 3435 9108
3412 9112 3408 9087 3398 9109 3378 9099
3373 9115 3373 9114 3371 9113 3371 9112
3368 9103 3370 9121 3369 9122 3369 9123
3362 9113 3361 9113
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
46675
WGUS74 KLZK 171555
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
1055 AM CDT Sat Jul 17 2021
ARC001-041-171645-
/O.CON.KLZK.FF.W.0109.000000T0000Z-210717T1635Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Arkansas AR-Desha AR-
1055 AM CDT Sat Jul 17 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1135 AM CDT THIS
MORNING FOR SOUTHEASTERN ARKANSAS AND DESHA COUNTIES...
At 1055 AM CDT, Doppler radar showed that rain was becoming less
widespread and heavy across the warned area. Even so, 4 to more than
6 inches of rain was estimated this morning, with the heaviest
amounts in Desha County from Yancopin to Kelso, Rohwer, and
McArthur. Law enforcement reported that Highway 1 was under water
and impassible near Rohwer, and was in the process of being closed.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Pea Ridge, Dumas, Rohwer, Gillett, Arkansas City, Mitchellville,
Tillar, Watson, Winchester, Yancopin, Trusten Holder WMA,
Merrisach Lake, Kelso, Lucca Landing, Omega, McGehee, Reed,
Arkansas Post, Morgan Point Recreation Area and Pendleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3357 9144 3392 9154 3435 9125 3435 9108
3412 9112 3408 9087 3398 9109 3378 9099
3373 9115 3373 9114 3371 9113 3371 9112
3368 9103 3370 9121 3369 9122 3369 9123
3362 9113 3361 9113
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 6:15 AM CDT, 25 minutes earlier.
Area forecast discussion, Jul 17, 6:15 AM CDT, 25 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 615 AM CDT Sat Jul 17 2021 .AVIATION... Expect scattered to numerous showers/storms through the period, which will keep prevailing conditions to mvfr or lower in most areas. Expect temporary lower restrictions due to TSRA at times. && .PREV DISCUSSION...(ISSUED 330 AM CDT Sat Jul 17 2021) SHORT TERM...Today Through Sunday Night Scattered showers/storms will continue today as outflow from remnant convection interacts with a longwave trough moving down into the Mid South Region. At the same time, a frontal boundary stalled over central Missouri will gain momentum later today, moving into Arkansas tonight through Sunday. Expect additional showers/storms along and ahead of it as well. The front will sink southward in what will evolve to quasi- meridional flow aloft by the end of the period. Through the period, temperatures will largely dependent on cloud cover and any rain that falls. LONG TERM...Monday Through Friday To begin the period, a cold front pushes south becoming stationary south of the CWA. Highest PoPs through the period will likely be on Monday as the moisture looks to be associated with the front during this time period. This will likely be the best chance for PoPs in the north as the stalled front could be located to far to the south to fire off storms in the north. Nevertheless, this front will keep PoPs elevated through the period with diurnally influenced convection possible. Highest QPF values are expected in south AR gradually becoming less as you move north. Locally heavy rain will be possible where intense convection pops up. Temperatures are expected to be about average to below average through the period. Beginning the period, high temperatures look to climb up into the mid to upper 80s. By the end of the period, highs look to warm back into the 90s. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...57
Hazardous weather outlook, Jul 17, 3:54 AM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 354 AM CDT Sat Jul 17 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-181000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 354 AM CDT Sat Jul 17 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Expect fog this morning, which will reduce visibility below one mile at times. The fog should dissipate after sunrise. Showers and thunderstorms are expected today and tonight over much of Arkansas. Though there could be an isolated strong storm with gusty winds, widespread or organized strong storms are not anticipated. Any stronger storms that develop will be capable of producing torrential rainfall. This could lead to localized flash flooding in spots. .DAYS TWO THROUGH SEVEN...Sunday Through Friday Scattered showers and thunderstorms will be possible through the period. At this time, the likelihood of organized or widespread hazardous weather is low. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 57/233
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:06 PM CDT | Special Weather Statement | LZK | Ouachita | 24 min |
| Jul 16, 7:29 PM CDT | Special Weather Statement | LZK | Calhoun, Ouachita | 31 min |
| Jul 16, 8:02 PM CDT | Special Weather Statement | LZK | Bradley | 43 min |
| Jul 17, 11:51 AM CDT | Areal Flood Warning | LZK | Desha, Drew | 3 hr |
| Jul 17, 6:51 PM CDT | Flash Flood Warning | LZK | Logan, Scott | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.